Im taking Accutane that can cause depression there problem is i've suffered depression for many years way before the accutance I want the GP to prescribe me Anti - Depressants and to NOT cancel my Accutance prescribtion for my acne Accutane has not one bit caused a depression in me, as i've already had one How can i convice her that the accutane has not effected me , or caused any depression? as i've had depression before i took the drugs
By getting across to her, that you know your body more then she does. Tell her you became depressed well before taking Accutance.
You have suffered with it for years and need help. Maybe counselling.
The Doc probably knows somehting that you don't, like let say some crazy sideaffect of combining the two meds.I say step away from the pills! There are other ways to achieve clear skin and whole mind without meds. Look into your diet. Both depression and skin problems can be traced back to not so perfect diets. A body cleanse would do you good. It would erase the toxins from your body that normally come through in your skin. It would also help eliminate any toxins that poison your mind into depression. Relying on meds will get you no where. You body will adapt to them and you'll just end up needing more therefore poisoning the body and mind even further into disease. Research which way would be best for you cuz there are several different ways to cleanse the body of toxins.
If a medication is known to promote depression and a patient is taking that medication, does it make sense to continue to prescribe that medication? Regardless of whether the person was depressed before or not. What if said person is really depressed and then goes out and commits suicide while on the medication, after it was brought up that said person was depressed? Do you think the surviving family members might want to have a word with the GP? In the States, that's a liability law suit waiting to be filed.Risks have consequences and your GP rightly views your overall well-being as her responsibility. I too would discontinue an 'optional' medication (accutane) if it presented unacceptable risk. Listen to her. Treat the depression and then you can re-consider the acne treatment.Good luck
You don't say how long you've been on Acutane, the side affects of some medication can take quite a while to surface, especially depression. If you are really against coming off the Acutane you should give her a detailed description of all your bouts of depression, when they started, how long they tend to last, severity, anything you can think of that might have triggered some of them off, tell her the lot!
Some drugs of course can have a depressive affect on the body but If you've had depression prior to using them it can't be proven that continuing to take them will make any significant difference. Only you will know if it worsens the depression of course. It's a bit of a vicious circle and of course if your acne is worrying you then that will add to your depression anyway.
Just be honest with her about the depression and if you don't feel she's addressing the problem or really listening to your point of view maybe you should have a second opinion, they might say the same but you never know.
I do think some Doctor's aren't much good at treating depression I know from personal experience with my Mum, I suffer with it too but after the way she's been mismanaged I've steared clear of Doctors, although it has been very difficult at times. Has you're Doctor advised you about alcohol being very depressive, if you do drink it will certainly be adding to the problem. Has she given you any advise on alternative methods of dealing with depression or given you information about homeopathy clinics in your area that maybe able to advise you on aternative acne treatments. These don't work for everyone and if your present treatment is doing the trick then it mighn't be advisable to change it but she should advise you on other services available that might help with both the acne and the depression problems.
I hope she really listens to you next time and she sorts out both problems. I hope you're feeling better soon, all the best!
If your GP thinks he should take you off a medication due to contra indication he will assesss the situuation go talk to him he will advise you if you should take them or not at the end of the day it is your choice. as long as you understand the pros or cons your GP will leave the decision to you.
Ask for counselling.
Try a topical(on the skin) med for the acne, i used dalacin T and it cleared right up. I know how you feel it would only make you more depressed if you gained bad acne. I didn't want to take any tablets but things got on top of me an i now take anti - depressants and i feel a whole lot better, no more bursting into tears every 10 minutes for no reason. Good luck